MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980S1ESDIUA
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, while in use on a patient, a 980 ventilator shut down and there was smoke by the back of the graphical user interface (gui).The patient was removed from the ventilator and placed on an alternate ventilator with no harm or injury.
 
Additional Manufacturer Narrative
Evaluation device summary; the service engineer (se) evaluated the device and found a c173 burnt component on the user interface (ui) printed circuit board (pcb ) and burnt r6 component on the power distribution board.Additional evaluation is in progress.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional codes added to evaluation code: result.Device evaluation summary: the medtronic service personnel (sp) inspected the unit and found a burned component (c173) on the user interface (ui) printed circuit board (pcb) board, that caused the smoke coming out of gui.When the gui was installed, the vent was not able to turn on.But if the gui was disconnected, the vent was able to get into service mode.When the batteries were completely charged then sp took out the power distribution and power control assembly and found that r6 in the power distribution board was also burned out.The sp replaced the components to resolve the issue.The ventilator passed all required testing per manufacturer's specifications at the time of service.The ui board and power distribution board was returned to medtronic for further analysis.The burnt c173 component on the ui board and the r6 resistor on power distribution board was confirmed.The damage to the c173 capacitor is consistent with the reported event of smoke coming out of the back of the gui display.The power controller was returned to medtronic for further analysis.The reported event could not be duplicated.When it was attached to the test unit, it was found that the unit successfully passed all the tests and calibrations without errors and alarms.The cause of the observed condition was determined to be burnt c173 capacitor on ui board.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michael collins road
galway
MDR Report Key9715276
Report Number8020893-2020-00022
Device Sequence Number16689199
Product Code CBK
UDI-Device Identifier10884521201224
UDI-Public10884521201224
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K162738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980S1ESDIUA
Device Catalogue Number980S1ESDIUA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer02/17/2020
05/10/2020
Initial Report FDA Received Date02/16/2020
Supplement Report FDA Received Date02/19/2020
05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight85